Alert archive / Florida / Tornado Warnings in 2022
Tornado Warning 2, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this tornado warning at Jan 16, 2022, 7:15 AM EST for Charlotte County, DeSoto County, Sarasota County, Florida. It was in force for 30 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 16, 2022, 7:15 AM EST (12:15 UTC)
- Expired
- Jan 16, 2022, 7:45 AM EST
- In force
- 30 min
- Issued by
- NWS Tampa Bay, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Charlotte County, FL, DeSoto County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 86 km from the middle of the area, began a volume at 12:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 16, 7:15 AM EST | TORNADO | 3 Se Gulf Cove, FL | LATE REPORT FROM SUNDAY. FOR ADDITIONAL DETAILS SEE PUBLIC INFORMATION STATEMENT (PNS). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 0.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 219 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 743 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 524 m²/s²
- 0-3 km storm-relative helicity
- 593 m²/s²
- Significant tornado parameter
- 0.8
- Supercell composite
- 4.1
The text
As transmitted.
542
WFUS52 KTBW 161215
TORTBW
FLC015-027-115-161245-
/O.NEW.KTBW.TO.W.0002.220116T1215Z-220116T1245Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tampa Bay Area Ruskin FL
715 AM EST Sun Jan 16 2022
The National Weather Service in Ruskin has issued a
* Tornado Warning for...
Northwestern Charlotte County in southwestern Florida...
Southwestern DeSoto County in south central Florida...
Southeastern Sarasota County in west central Florida...
* Until 745 AM EST.
* At 715 AM EST, a severe thunderstorm capable of producing a tornado
was located 7 miles southwest of Port Charlotte, moving northeast
at 35 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
North Port and Port Charlotte around 735 AM EST.
Other locations impacted by this tornadic thunderstorm include
Murdock, Harbour Heights, Lake Suzy, Gulf Cove, Charlotte Harbor and
El Jobean.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
&&
LAT...LON 2686 8216 2694 8229 2718 8211 2703 8192
TIME...MOT...LOC 1215Z 223DEG 32KT 2692 8221
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
TBWWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this tornado warning went out at Jan 16, 6:39 AM EST, 36 minutes earlier.
Area forecast discussion, Jan 16, 6:39 AM EST, 36 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
639 AM EST Sun Jan 16 2022
.AVIATION...
A squall line moving through the region this morning will produce
brief MVFR/IFR cigs/vsby at the northern terminals through 15Z
and through 17Z for the southwest ones. Gusty southwest winds in
the 20 to 30 knot range early this morning will shift to west as
the cold front moves through the region with gust up to 50 knots
possible in the vcnty of TSRA. Mainly VFR along with gusty west to
northwest winds will return after 18Z and continue through the
end of the TAF forecast period.
&&
.Prev Discussion... /issued 243 AM EST Sun Jan 16 2022/
..Severe Storms Possible Through This Morning...
..Dangerous Marine Conditions Through Monday...
..Minor to Moderate Coastal Flooding Likely Today...
DISCUSSION...
Well advertised potent storm system continues to move through the
region early this morning as broken squall line is currently
moving into the E Gulf ahead of C Gulf cold front. SPC continues
to indicate a slight risk of severe storms along the coast until
7am then marginal risk areawide until the line clears the area N
to S through the morning hours. Some storms in the Big Bend area
have already produced wind gusts to 70 mph and an isolated tornado
earlier. Radar trends continue to show rotation in offshore cells
ahead of main line and increased but still moderate lightning in
the squall line near the Loop Current. Shelf waters are above
average for this time of year but are relatively cooler than
offshore, so will continue to closely monitor radar returns as the
system approaches the coast through the early morning hours then
translates inland mid morning. Numerous hazards continue with the
system as strong S winds turn SW-W keeping a coastal flood threat
especially through high tide cycles today. The extremely large
seas will lead to high surf and dangerous rip currents developing
along area beaches today and Monday then subsiding but continuing
through Tuesday. Behind the front the pressure gradient will
remain tight as strong high pressure builds into the region for
breezy and gusty W winds today.
Conditions will improve Monday through mid week as high pressure
moves through the region with dry and cool conditions. Next weak
system expected to move through the region late week.
MARINE...
Gale warnings in effect creating hazardous marine conditions and
small craft operators should remain in port until conditions
improve in the coming days. Tight pressure gradient producing
sustained winds 20-30 kts with frequent gusts to over 35kts this
morning through today. Seas are quickly building and should reach
of 10-15+ feet today. Winds to only slightly subside Monday with
large and choppy seas continuing. Winds finally drop below
headline criteria late Monday and Monday Night but residual built
up seas will be slower to drop. Winds and seas finally subside
Tues through midweek.
FIRE WEATHER...
Strong winds will create very high dispersions areawide today as
high pressure builds into the region bringing a much colder and
drier airmass tonight through early next week as winds weaken.
&&
.Preliminary Point Temps/PoPs...
TPA 70 56 64 46 / 90 10 0 0
FMY 75 58 70 48 / 90 10 0 0
GIF 70 51 65 42 / 90 10 0 0
SRQ 71 56 66 46 / 90 10 0 0
BKV 68 47 62 35 / 90 10 0 0
SPG 70 58 64 51 / 90 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...Coastal Flood Warning until 7 PM EST this evening for Coastal
Citrus-Coastal Hernando-Coastal Levy-Coastal Pasco-Pinellas.
High Rip Current Risk through Tuesday evening for Coastal
Charlotte-Coastal Hillsborough-Coastal Lee-Coastal Manatee-
Coastal Sarasota-Pinellas.
High Surf Advisory until 8 PM EST Monday for Coastal Charlotte-
Coastal Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...Small Craft Advisory from 7 PM this evening to 4 PM EST Monday
for Coastal waters from Bonita Beach to Englewood FL out 20
NM-Coastal waters from Englewood to Tarpon Springs FL out
20 NM-Coastal waters from Tarpon Springs to Suwannee River
FL out 20 NM-Tampa Bay waters-Waters from Bonita Beach to
Englewood FL out 20 to 60 NM-Waters from Englewood to
Tarpon Springs FL out 20 to 60 NM-Waters from Tarpon
Springs to Suwannee River FL out 20 to 60 NM.
Gale Warning until 7 PM EST this evening for Coastal waters from
Bonita Beach to Englewood FL out 20 NM-Coastal waters from
Englewood to Tarpon Springs FL out 20 NM-Coastal waters
from Tarpon Springs to Suwannee River FL out 20 NM-Tampa
Bay waters-Waters from Bonita Beach to Englewood FL out 20
to 60 NM-Waters from Englewood to Tarpon Springs FL out 20
to 60 NM-Waters from Tarpon Springs to Suwannee River FL
out 20 to 60 NM.
Small Craft Advisory until 4 PM EST Monday for Charlotte Harbor
and Pine Island Sound.
&&
AVIATION...57/McMichael
DISCUSSION/MARINE/FIRE WEATHER...25/DavisHazardous weather outlook, Jan 16, 4:51 AM EST, 2 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 451 AM EST Sun Jan 16 2022 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-162200- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 451 AM EST Sun Jan 16 2022 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms will continue to move onshore through the morning, then clear out from north to south late morning through the afternoon. Thunderstorms that develop will be capable of producing strong gusty winds, isolated tornadoes and waterspouts, and dangerous cloud to ground lightning. ...COASTAL FLOOD IMPACT... Conditions favorable for coastal flooding are expected to develop. Coastal residents should be alert for later statements or warnings...and take action to protect property. ...RIP CURRENT IMPACT... High surf will produce rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 33 knots with gusts to gale force and seas of 12 to 15 feet will create hazardous boating conditions for small craft operators. .DAYS TWO THROUGH SEVEN...Monday through Saturday. ...RIP CURRENT IMPACT... Monday and Tuesday high surf may produce rip currents along area beaches. ...MARINE IMPACTS... Wind speeds of 20 to 25 knots with seas of 7 to 10 feet will create hazardous boating conditions for small craft operators on Monday, with conditions improving by Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today. Fleming
In the hours before
Local storm report, Jan 16, 6:29 AM EST, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
629 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0612 AM TSTM WND GST 2 NW FEATHER SOUND 27.92N 82.68W
01/16/2022 M53 MPH GMZ830 FL ASOS
ASOS STATION KPIE ST PETERSBURG.
&&
JCMLocal storm report, Jan 16, 6:30 AM EST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
630 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 AM TSTM WND GST 2 ENE SAINT PETERSBURG 27.77N 82.63W
01/16/2022 M46 MPH PINELLAS FL ASOS
ASOS STATION KSPG ST PETERS ALBERT.
&&
JCMSpecial weather statement, Jan 16, 6:48 AM EST, 27 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
648 AM EST Sun Jan 16 2022
FLZ043-052-151-155-160-162-248-249-251-255-260-161230-
Coastal Charlotte FL-Inland Manatee FL-Inland Hernando FL-
Inland Pasco FL-Coastal Manatee FL-Sumter FL-Coastal Hillsborough FL-
Inland Sarasota FL-Polk FL-Coastal Sarasota FL-
Inland Hillsborough FL-
648 AM EST Sun Jan 16 2022
...Strong thunderstorms will impact portions of Sumter, eastern
Pasco, southeastern Hernando, Manatee, Hillsborough, western Polk,
northwestern Charlotte and Sarasota Counties through 730 AM EST...
At 647 AM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Bushnell to near University to 13 miles
southwest of Gulf Gate Estates. Movement was east at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Tampa, Lakeland, North Port, Sarasota, Bradenton, Plant City, Temple
Terrace, Zephyrhills, Palmetto, Dade City, Bushnell, Fish Hawk,
Brandon, Lutz, St. Leo, South Gate Ridge, Lake Sarasota, Zephyrhills
South, East Lake-Orient Park and Southgate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2774 8257 2779 8251 2785 8254 2874 8222
2878 8219 2879 8195 2835 8196 2836 8179
2764 8206 2697 8223 2702 8248 2735 8269
TIME...MOT...LOC 1147Z 273DEG 36KT 2871 8216 2808 8240 2715 8268
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWLocal storm report, Jan 16, 7:09 AM EST, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
709 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0702 AM TSTM WND DMG 3 ESE LEALMAN 27.81N 82.63W
01/16/2022 PINELLAS FL PUBLIC
REPORT FROM PUBLIC OF 1 INCH TREE LIMBS
BROKEN AND SHINGLES BLOWN OFF ROOF.
&&
JCMLocal storm report, Jan 16, 7:10 AM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
710 AM EST SUN JAN 16 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM TSTM WND DMG 2 ENE SAINT PETERSBURG 27.77N 82.64W
01/16/2022 PINELLAS FL PUBLIC
REPORT FROM THE PUBLIC OF 1 INCH TREE LIMBS
BROKEN AND SHINGLES BLOWN OFF ROOF.
&&
JCMSpecial weather statement, Jan 16, 7:15 AM EST, 0 minutes before
Special Weather Statement
National Weather Service Tampa Bay Area Ruskin FL
715 AM EST Sun Jan 16 2022
FLZ165-265-161245-
Inland Lee FL-Coastal Lee FL-
715 AM EST Sun Jan 16 2022
...Strong thunderstorms will impact portions of central Lee County
through 745 AM EST...
At 714 AM EST, Doppler radar was tracking strong thunderstorms 9
miles south of St. James City, or 16 miles south of Cape Coral,
moving northeast at 40 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Cape Coral, Fort Myers, East Dunbar, Palmona Park, Southwest Florida
Airport, Harlem Heights, Lochmoor Waterway Estates, Iona, Cypress
Lake, San Carlos Park, McGregor, Pine Manor, Villas, Three Oaks,
Buckingham, St. James City, Saint James City, Page Park, Punta Rassa
and Fort Myers Villas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 2642 8220 2676 8184 2655 8164 2635 8196
TIME...MOT...LOC 1214Z 229DEG 35KT 2641 8207
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
TBWThe office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 16, 1:18 AM EST | Special Marine Warning | TBW | 87 min | |
| Jan 16, 2:44 AM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 16, 4:45 AM EST | Special Marine Warning | TBW | 2 hr | |
| Jan 16, 5:29 AM EST | Special Weather Statement | TBW | Citrus, Hernando, Levy, Pasco, Pinellas, Sumter | 91 min |
| Jan 16, 5:59 AM EST | Tornado Warning | TBW | Hillsborough, Pasco, Pinellas | 31 min |
| Jan 16, 6:47 AM EST | Special Marine Warning | TBW | 58 min | |
| Jan 16, 6:48 AM EST | Special Weather Statement | TBW | Hillsborough, Manatee, Sarasota, Sumter | 42 min |
| Jan 16, 7:15 AM EST | Special Weather Statement | TBW | Lee | 30 min |
| Jan 16, 7:21 AM EST | Tornado Warning | TBW | DeSoto, Hardee | 24 min |
| Jan 16, 7:23 AM EST | Tornado Warning | TBW | Charlotte, Sarasota | 22 min |
| Jan 16, 7:32 AM EST | Tornado Warning | TBW | Lee | 28 min |
| Jan 16, 7:42 AM EST | Tornado Warning | TBW | Charlotte, Sarasota | 18 min |
| Jan 16, 7:44 AM EST | Special Weather Statement | TBW | Charlotte, DeSoto, Hardee, Highlands, Polk | 46 min |
| Jan 16, 7:47 AM EST | Special Marine Warning | TBW | 58 min | |
| Jan 16, 7:56 AM EST | Tornado Warning | TBW | DeSoto, Manatee, Sarasota | 19 min |
| Jan 16, 7:58 AM EST | Tornado Warning | TBW | Charlotte, Lee | 32 min |
| Jan 16, 8:30 AM EST | Tornado Warning | TBW | Charlotte, Lee | 30 min |
| Jan 16, 8:47 AM EST | Special Marine Warning | TBW | 43 min | |
| Jan 16, 8:58 AM EST | Special Weather Statement | TBW | DeSoto, Highlands, Lee | 47 min |
| Jan 16, 9:02 AM EST | Tornado Warning | TBW | Charlotte, Lee | 28 min |
| Jan 16, 9:02 AM EST | Tornado Warning | TBW | Charlotte | 28 min |
Nearby
Tornado Warnings in Florida, 2022Every tornado warning in 2022Tornadoes in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.